MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, P/M/P

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, P/M/P
Model Number V0200109
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that during a tka surgery, the distal femoral cut had to be adjusted with an additional 8mm distal cut from the original plan.It is unknown how the procedure was resumed.No further information available at this moment.
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.However, a review made by the quality engineering team revealed that the segmentation was found to be within visionaire standards.No root cause could be found for the complaint.All parts of design were within visionaire standards.The clinical/medical investigation concluded that, as of the date of this medical investigation, no clinically relevant supporting documentation has been provided.Based on the limited complaint information, there were no clinical factors found which would have contributed to the event.The patient impact beyond the reported intraoperative adjustment of the distal femoral cut could not be determined and it is unknown how the procedure was resumed.The current health status is unknown; however, no patient injury was reported.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.As visionaire devices are custom made devices, a review of the complaint history for this part is not applicable.A review of the instructions for use documents for visionaire patient matched instrumentation with fastpak instruments revealed that if the patient matched cutting block does not perform as intended, use the standard smith & nephew instrumentation to complete the surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used and/or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.E1: initial reporter name and address, h6: medical device problem code.

Brand Name
NS VIS ADPT GUIDE LGNP KIT
Common Device Name
PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, P/M/P
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16368890
Report Number1020279-2023-00314
Device Sequence Number7390776
Product Code JWH
UDI-Device Identifier00885556656563
UDI-Public00885556656563
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV0200109
Device Catalogue NumberV0200109
Device Lot Number00249266
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown